Top
10
Doctor insights on: Bismuth Subcitrate Potassium Side Effects

Share
1

1
How long does it take for bismuth subcitrate to heal gastritis or ulcers?

How long does it take for bismuth subcitrate to heal gastritis or ulcers?

Not advised: In general, bismuth products are not used by themselves to heal ulcers or gastritis, but are useful primarily to help symptoms. Other medications, which reduce stomach acid, or antibiotics to treat H. Pylori, if present, are more likely to heal ulcers or gastritis. If you have chronic upper G.I. symptoms, I would see your doctor. Good luck. ...Read more

Dr. Madhu Kandarpa
1,291 doctors shared insights

Potassium (Definition)

Potassium is an essential electrolyte, important in the functioning of many organs including the heart, kidneys, muscles, nerves, and digestive system. Deficiency can be caused by diseases such as kidney failure, vomiting, and diarrhea, or by ...Read more


2

2
I'm taking Bismuth Subcitrate but I still have a very very soft stool(no liquid) Does it mean that I have diarrhea and it is not responding to cure?

I'm taking Bismuth Subcitrate but I still have a very very soft stool(no liquid) Does it mean that I have diarrhea and it is not responding to cure?

Bismuth subcitrate: If you are taking this alone it should not be causing a change in your stools, except they may become black. Some pills of bismuth subcitrate are combined with antibiotics like metronidazole and doxycycline and this may definitely cause change in stools. Soft stools are not, however, diarrhea. You might want to check what you are taking, why, and for how long. Good luck. ...Read more

3

3
I'm taking Amoxicilin, Omeprazole, Azithromycine, bismuth subcitrate. Can I have constipation in first days and now have diarrhea?

I'm taking Amoxicilin, Omeprazole, Azithromycine, bismuth subcitrate. Can I have constipation in first days and now have diarrhea?

Yes: Bismuth can cause constipation but antibiotics like amoxicillin & azithromycin often cause diarrhea because they kill much of our friendly flora as well as unfriendly bacteria like H. pylori. I advise all my patients to take probiotics like Sacchromyces bouardii & lactobacillus acidophilus & bifidus while taking antibiotics & for a few weeks after to prevent & reverse diarrhea from antibiotics. ...Read more

4

4
Took bismuth subcitrate (Pepto like) for 4 days. 5 bowel movements and dark stools 6 days later. Is that normal?

Took bismuth subcitrate (Pepto like) for 4 days. 5 bowel movements and dark stools 6 days later. Is that normal?

Yes: Pepto Bismol, or bismuth can make stools loose and dark or black looking. This is a normal effect of the medication. If your stools remain dark please see your doctor for further evaluation. ...Read more

5

5
Diagnosed with chronic non-atrophic gastritis H. Pyori +. Is this combination of meds OK?: bismuth potassium citrate/ tinidazole/ clarithromycin.

Diagnosed with chronic non-atrophic gastritis H. Pyori +. Is this combination of meds OK?: bismuth potassium citrate/ tinidazole/ clarithromycin.

H pylori regimens: We often use a combination of 3-4 medications for various 7-14d to treat H pylori infections (http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3449761/table/t1-ceg-5-151/). There are some concerns for clarithromycin resistance. Don't consume alcohol while taking Metronidazole. While your regimen is "ok", it doesn't appear to match standard of care nor include proton pump inhibitor. ...Read more

6

6
Bloodtest said my potassium level was high what can the side effects fromthis be?

Bloodtest said my potassium level was high what can the side effects fromthis be?

May be error: Elevated potassium can be cause by any number of things. A common cause of a blood sample that wasn't prepared correctly. If the blood sample was hemolyzed, potassium levels can rise. Certain medicines can cause elevated potassium. Side effects are minimal. High levels of potassium can cause heart rhythm problems. Make sure you follow up with your physician. ...Read more

See 2 more doctor answers
7

7
Side effects of potassium supppliment?

Side effects of potassium supppliment?

See below: Pottassium supplements can cause esophageal irritation or ulcers, and excess accumulation in the blood for any reason can cause heart rate disturbances and muscle weakness or paralysis. ...Read more

8

8
What are the side effects of amoxicillin clavinuate potassium (penicillin)?

The runs: I'd say most common side effect of amox/clavulonate is loose stools. If severe, stop, if doesn't clear, call doctor. Allergy to this is generally a rash, could be throat swellling. Take afte food, all antibiotics can nauseate you or upset your stomach a bit. ...Read more

9

9
What are side effects of taking losartan potassium to contol hypertension?

What are side effects of taking losartan potassium to contol hypertension?

Side effects: Losartan is a member of the angiotension receptor blocker (arb) class of anti-hypertensive agents. The side effects of this class of drugs are minor. The only serious one that can develop is a high potassium level. At your age, i would expect that you have no chronic kidney disease of any significance so I do not think that you will have this problem, at present. ...Read more

10

10
What are the side effects of low potassium to unborn child?

What are the side effects of low potassium to unborn child?

Heart is in danger : Most of the k+ in the body is inside the cells. While in the uterus, placenta works to support fetal vital organs (gas exchange, toxins excretion, etc.) after birth newborn needs to support himself and with severe hypokalemia most of the vital organs would be in failure: heart (rhabdomyolysis & arrhythmia), kidneys, gastrointestinal (paralitic ileus), respiratory - from ascending paralysis, etc. ...Read more

Dr. Payam Mehranpour
37 doctors shared insights

Bismuth Subsalicylate (Definition)

Bismuth subsalicylate is an anticholinergic agent which is a kind of anti-Parkinson's drug ...Read more


Dr. Clarence Grim
615 doctors shared insights

Kay Ciel (Definition)

Kay Ciel is a mineral which is a kind of nutritional agent ...Read more